Alert archive / Indiana / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 6, 2007, 7:03 PM EDT for Pulaski County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 7:03 PM EDT (23:03 UTC)
- Expired
- Aug 6, 2007, 11:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIWX 062303 FFWIWX INC131-070300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 703 PM EDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... PULASKI COUNTY IN NORTHWEST INDIANA * UNTIL 1100 PM EDT * AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANCESVILLE...VANMETER PARK...RIPLEY...LAWTON...CLARKS...WINAMAC AND MEDARYVILLE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH THE NEXT HOUR...WITH RAINFALL TOTALS NEARING 30 TO 4 INCHES POSSIBLE THROUGH 9 PM EDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4092 8693 4092 8649 4109 8648 4115 8693 $$ SCHOTT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:21 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 6, 4:21 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 PM EDT MON AUG 6 2007 .SHORT TERM... TONIGHT AND TUESDAY. COMPLEX FORECAST UNFOLDING NEXT 24 HOURS. DIFFUSE BOUNDARY WORKED SOUTH THROUGH THE CWA AND LYING IN FAR SW PARTS NOW...WHERE IT MET WITH A FEATURE MOVING THROUGH NE ILLINOIS. SCT SHOWER/STORM ACTIVITY HAS BEEN FILLING IN BUT IS SLOW MOVING AND MAINLY DROPPING LOTS OF RAIN. WINDS FIELDS NOT OVERLY SUPPORTIVE OF DAMAGING WINDS BUT A PRECIP LOADED WIND GUST PUSHING SEVERE COULD OCCUR. SWOMCD JUST ISSUED FOR PARTS OF THE AREA STATING SAME THING. FOR THIS EVENING...HAVE ADJUSTED POPS TO GO FROM SCT 40 POPS IN FAR SW TO NOTHING NE TO REFLECT TRENDS. THEN 2 POSSIBLE SCENARIOS TAKE SHAPE FOR LATER TONIGHT INTO TUESDAY. ACTIVITY ON THE BOUNDARY NOW WEAKENS DURING THE EVENING WITH THEM MAINLY BEING DRIVEN BY HEATING AND INSTABILITY BUT LACKING UPPER SUPPORT. THEY LEAVE BOUNDARIES BEHIND TO PROVIDE ADDITIONAL TRIGGERS/FOCUS FOR ACTIVITY LATER TONIGHT WHEN LLJ BEGINS TO INCREASE. OR THE ENTIRE AREA MAINTAINS ITSELF FILLS IN AND ONE LARGE AREA OF PRECIP EXTENDS FROM INDIANA INTO ILLINOIS AND IOWA WHERE MCS ONGOING. NGM WOULD TEND TO SUPPORT THE LATTER SCENARIO WITH OTHER MODELS KEYING MORE ON THE MCS. BASED ON WHAT IS OCCURRING NOW...AM LEANING TOWARDS THE NGM. FOR NOW HAVE INCREASED POPS TO HIGH CHC IN THE WEST FOR NOW AFTER MIDNIGHT AND MONITOR TRENDS. IF THINGS SET UP THAT DRASTIC RAMP UP ON POPS WILL BE NEEDED FOR LATER TONIGHT INTO TUESDAY. WILL ADMIT SETUP MUCH MORE FAVORABLE THAN MANY LATELY BUT EXACTLY WHERE THE MCS TRACKS REMAINS TO BE SEEN SO NO CHANGES TO TUESDAY. TEMP WISE ONLY CHANGE WAS TO INCREASE LOWS TONIGHT INTO THE 70S. PRETTY MUCH 70 TO 74 CWA WIDE LAST NIGHT AND SEE NO REASON FOR THE SAME TONIGHT. && .LONG TERM... TUESDAY NIGHT THROUGH MONDAY ACTIVE PATTERN TO CONTINUE THROUGH THURSDAY AS QUASISTATIONARY SFC BOUNDARY MEANDERS THROUGH CENTRAL CONUS UNDER NRN EDGE OF UPR HIGH. ONCE AGAIN...MODELS HAVING A GREAT DEAL OF TROUBLE HANDLING FEATURES AS CONVECTIVE COMPLEXES CONTINUE TO FIRE AND PROVIDE FEEDBACK ISSUES. NAM AND GFS BOTH BRING SFC LOW TO THE GREAT LAKES BY TUE NIGHT BUT DIFFER SIGNIFICANTLY ON ITS LOCATION. NAM ATTEMPTS TO BRING SOME SORT OF CONVECTIVELY INDUCED PRE-FRONTAL TROUGH IN WHILE KEEPING THE LOW AND COLD FRONT TO THE NW. THE NAM NEVER FULLY SETTLES LOWER THETA E AIR INTO THE AREA AS THE QUASISTATIONARY BOUNDARY GETS PICKED UP BY ANOTHER PLAINS SFC LOW AND SURGES BACK ACROSS CWA AS A WARM FRONT BY LATE WED/EARLY THU. GFS SLIDES THE DRY COLD FRONT THROUGH TUE NIGHT AND WORKS IT FURTHER SOUTH TO SRN INDIANA. BELIEVE THAT THE GFS MAY BE OVERDEVELOPING THE LOW AND BRINGING TOO STRONG OF A COLD FRONT IN DUE TO CONVECTIVE FEEDBACK ISSUES. ALL IN ALL...WITH FRONT SOMEWHERE IN THE AREA...LEFT CHC POPS IN ON TUE NIGHT EVEN THOUGH BEST UPR SUPPORT MOVES E. WED LOOKS TO HAVE GOOD CHANCE AT STAYING DRY AS MODELS BUILD UPR RIDGE BACK IN AND COLD FRONT WASHES SOME THETA E OUT. HOWEVER...WITH BOUNDARY STILL IN THE AREA AM NOT CONFIDENT ENOUGH TO PULL CHANCE POPS CURRENTLY IN GRIDS. FINALLY A DECENT S/W AND COLD FRONT EXPECTED TO WORK TOWARD THE AREA THU AFT/NIGHT. ADDED POPS ON THU AS STRONG DESTABILIZATION POSSIBLE AHEAD OF COLD FRONT IN WARM SECTOR WARRANTS AT LEAST A CHC. WAA IN ADVANCE OF SYSTEM THU WILL RESULT IN VERY WARM TEMPS WITH HEAT INDICES 100-105 POSSIBLE. AFTER FRIDAY...RIDGE EXPECTED TO BUILD WEST PLACING CWA UNDER NW FLOW WITH SFC HIGH MOVING IN FROM NW MAKING FOR A LITTLE MORE COMFORTABLE WEEKEND. GFS HINTING TOWARD A WEAK NW FLOW S/W COMING THROUGH IN THE MONDAY TIME FRAME BUT CONFIDENCE NOT HIGH ENOUGH TO INTRODUCE POPS ATTM. && .AVIATION/UPDATE... LOWER CLOUDS HAVE BEEN SLOW TO LIFT/DISSIPATE WITH LACK OF DECENT MIXING BUT VSBYS NOW VFR AND CIGS INTO UPPER MVFR CAT. SOME CU DEVELOPMENT TAKING PLACE AS CONVECTIVE TEMPS BEING APPROACHED IN THE UPR 80S TO AROUND 90. HAVE OPTED TO KEEP BOTH SITES DRY FOR THE MOMENT. OLD FRONTAL BOUNDARY OBSERVED ON VIS SAT SOUTH OF BOTH SITES. THIS WILL LIKELY BE THE FOCUS FOR ANY DEVELOPMENT THAT IS ABLE TO FIRE IN A MODERATE TO EXTREMELY UNSTABLE ATMOSPHERE WITH SPC MESO PAGE SHOWING CAPES AOA 3000 J/KG IN SW AREAS NEAR THE BOUNDARY AND LIS -5 TO -7 C WITH NO INHIBITION. WARM AIR IN MID LEVELS WILL INHIBIT UPGROWTH SOMEWHAT BUT SHOULD BE ABLE TO GET SOME CELLS TO DEVELOP BY LATE AFTERNOON. WILL MONITOR TRENDS AND IF NEEDED AMEND TAFS TO ACCOUNT FOR DEVELOPMENT. THEN NEXT CHALLENGE WILL BE FOR LATER TONIGHT INTO TUESDAY AS POTENTIAL EXISTS FOR 1 OR MORE MCS TO MOVE ACROSS PARTS OF THE REGION. FIRST ONE THAT MAY BE OF CONCERN ONGOING ON E NEBRASKA/W IOWA. ALSO SOME SMALLER AREAS ACROSS SE IOWA AND W ILLINOIS. CORFIDI VECTORS WOULD EVENTUALLY TRANSLATE THIS EAST LATER TONIGHT /IA AND NE COMPLEX/. WITH UNCERTAINTY IN PLACE...WILL LEAVE LATER PERIODS DRY AS WELL AND SEE HOW THING DEVELOP AND PROGRESS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...FISHER LONG TERM...SIMPSON/LASHLEY
Hazardous weather outlook, Aug 6, 5:14 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 514 AM EDT MON AUG 6 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-070915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 514 AM EDT MON AUG 6 2007 /414 AM CDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT IT WILL BE HOT AND HUMID TODAY WITH AFTERNOON HEAT INDICES AROUND 100 DEGREES OVER MOST OF THE AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL ACCOMPANY ANY STORMS THAT FORM... AND A FEW MAY ALSO CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE TUESDAY THROUGH THURSDAY WITH AFTERNOON HEAT INDICES REACHING AROUND 100 DEGREES OVER MOST OF THE AREA DURING THIS PERIOD. IN ADDITION... THE NIGHTS WILL BE WARM AND MUGGY. THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY... WEDNESDAY... AND THURSDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-070915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 514 AM EDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL ACCOMPANY ANY STORMS THAT FORM... AND A FEW MAY ALSO CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY... WEDNESDAY... AND THURSDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ON TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Aug 6, 6:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 626 PM EDT MON AUG 6 2007 INZ003-004-012>018-020-022>027-032>034-MIZ077-070200- LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN 626 PM EDT MON AUG 6 2007 /526 PM CDT MON AUG 6 2007/ ...THUNDERSTORMS WITH VERY HEAVY RAINFALL POSSIBLE THIS EVENING... A BROKEN LINE OF THUNDERSTORMS IS MOVING INTO NORTH CENTRAL INDIANA AND EXTREME SOUTHWEST MICHIGAN THIS EVENING. AMPLE LOW LEVEL MOISTURE WILL ALLOW FOR THESE THUNDERSTORMS TO CONTAIN INTENSE PERIODS OF RAINFALL WHICH MAY DROP AS MUCH AS 2 INCHES OF RAIN WITHIN ONE HOUR. DANGEROUS LIGHTNING WILL OCCUR....AND CONDITIONS MAY ALLOW FOR GUSTY WINDS UP TO 30 TO 40 MPH. IF YOU ARE DRIVING THIS EVENING AND LATER TONIGHT AND COME ACROSS WATER FLOWING OR STANDING ACROSS THE ROADWAY...DO NOT DRIVE THROUGH....PLEASE TURN AROUND...DONT DROWN SCHOTT
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:19 PM EDT | Flash Flood Warning | IWX | Kosciusko, Whitley | 116 min |
| Aug 6, 6:51 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 39 min |
| Aug 6, 7:03 PM EDT | Flash Flood Warning | IWX | Pulaski | 4 hr |
| Aug 6, 7:30 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski | 28 min |
Nearby
Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.